MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP, BASEPLATE RIM PLANER 40MM* DO NOT BUY

ENCORE MEDICAL L.P. RSP; RSP, BASEPLATE RIM PLANER 40MM* DO NOT BUY
Catalog Number 804-03-035
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reason for this instrument failure was reported as remains of thread in the discarded glenosphere.The possible time in service for baseplate is unknown from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk, adverse event, or negative outcome was reported by the surgeon.There was a 20 to 25 minute delay in surgery but the surgery was completed as intended.The instrument was inspected prior to use and was deemed acceptable for use based on their appearance.The device was returned to manufacturer and not made available to djo surgical for examination.This investigation is limited in scope as only partial information was provided to djo surgical for review.The instrument was returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determine with confidence.No further evaluation can be made for this event.Customer complaint history of the reported item showed no present trends or on-going issues that are needing a review.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - representative didn't have the correct distractor to remove the 44 mm glenoid head so this instrument broke during the revision surgery.The threads remain in the discarded glenosphere, but the rest of the instrument will be returned.No pieces of the broken instrument were left in the patient.

Brand Name
RSP
Common Device Name
RSP, BASEPLATE RIM PLANER 40MM* DO NOT BUY
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12733960
Report Number1644408-2021-01170
Device Sequence Number19857018
Product Code PHX
UDI-Device Identifier00888912440998
UDI-Public(01)00888912440998
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-035
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale